Research Repository

Generalised fourier transform and perturbations to soliton equations

Grahovski, G and Ivanov, R (2009) 'Generalised fourier transform and perturbations to soliton equations.' Discrete and Continuous Dynamical Systems - Series B, 12 (3). 579 - 595. ISSN 1531-3492

[img]
Preview
Text
0907.2062v1.pdf - Accepted Version

Download (204kB) | Preview

Abstract

A brief survey of the theory of soliton perturbations is presented. The focus is on the usefulness of the so-called Generalised Fourier Transform (GFT). This is a method that involves expansions over the complete basis of "squared solutions" of the spectral problem, associated to the soliton equation. The Inverse Scattering Transform for the corresponding hierarchy of soliton equations can be viewed as a GFT where the expansions of the solutions have generalised Fourier coefficients given by the scattering data. The GFT provides a natural setting for the analysis of small perturbations to an integrable equation: starting from a purely soliton solution one can 'modify' the soliton parameters such as to incorporate the changes caused by the perturbation. As illustrative examples the perturbed equations of the KdV hierarchy, in particular the Ostrovsky equation, followed by the perturbation theory for the Camassa-Holm hierarchy are presented.

Item Type: Article
Subjects: Q Science > QA Mathematics
Q Science > QC Physics
Divisions: Faculty of Science and Health > Mathematical Sciences, Department of
Depositing User: Jim Jamieson
Date Deposited: 30 Jan 2015 16:27
Last Modified: 04 Feb 2019 11:15
URI: http://repository.essex.ac.uk/id/eprint/11681

Actions (login required)

View Item View Item